# SDR CA100721007

- Difficulty date: July 20, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Lear 35A
- Aircraft time: 25,163 hours
- Engine: Garrtt TFE7312
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: A3579000
- Condition: Failed
- Location: Ac System
- Part time: 924 hours
- Component: Generator, A3579000
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

PILOTS REPORTED THAT THEY HAD A DOUBLE GENERATOR FAILURE ENROUTE. THEY WERE ABLE TO RESET THE LT GENERATOR BUT COULD NOT RESET THE RT GENERATOR. UPON ARRIVAL, MX FOUND THAT THE CURRENT LIMITER ON THE RT GENERATOR WAS `OPEN`. THE GENERATOR WAS REMOVED IN ORDER TO CHECK THE SPLINE ADAPTOR AND THE MECHANIC NOTED THAT THE GENERATOR PULLED AWAY FROM THE GEARBOX EASILY.  THE GENERATOR WAS INSPECTED AND IT WAS FOUND THAT THE DRIVE SHAFT WAS NO LONGER ATTACHED AND HAD SHEARED AT ITS ATTACHMENT POINT.  THE SHAFT WAS REMOVED AND THERE WERE ABRASIONS NOTED ALONG THE SHAFT AND THE END THAT ATTATCHES TO THE GENERATOR LOOKS LIKE EITHER A POOR WELD FAILED OR THAT THERE WAS EXCESSIVE HEAT CAUSED BY THE SPINNING SHAFT ONCE IT HAD BECOME DISCONNECTED FROM THE GENERATOR. THE GENERATOR WAS SPUN BY HAND TO CHECK FOR BRG FAILURE AND ROTATION SEEMED SMOOTH WITH LITTLE TO NO NOISE NOTED. THE COOLING FINS ON THE FWD PORTION OF THE GENERATOR WAS INSPECTED FOR DAMAGE, NONE WAS FOUND.
